Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 12, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jun 5, 2004, 11:09 PM CDT for 4 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2004, 11:09 PM CDT (04:09 UTC)
- Expired
- Jun 6, 2004, 2:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Camp County, TX, Franklin County, TX, Morris County, TX, Titus County, TX
The radar
The Shreveport radar (KSHV), 135 km from the middle of the area, began a volume at 04:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1166 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1207 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 060414
FFWSHV
TXC063-159-343-449-060715-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1109 PM CDT SAT JUN 5 2004
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CAMP COUNTY IN NORTHEAST TEXAS
FRANKLIN COUNTY IN NORTHEAST TEXAS
MORRIS COUNTY IN NORTHEAST TEXAS
TITUS COUNTY IN NORTHEAST TEXAS
* UNTIL 215 AM CDT
* AT 1109 PM CDT...THE NATIONAL WEATHER SERVICE OFFICE IN SHREVEPORT
INDICATED A COMPLEX OF THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL
EXTENDING FROM NEAR MOUNT VERNON AND MOUNT PLEASANT TO NEAR
DAINGERFIELD TEXAS. THIS COMPLEX OF STORMS WAS MOVING SOUTHEAST
NEAR 10 MPH...WITH ADDITIONAL TRAINING OF THUNDERSTORMS
LIKELY ACROSS THIS SAME AREA THROUGH 215 AM. AN ADDITIONAL TWO TO
THREE INCHES OF RAIN WILL BE LIKELY ACROSS THE WARNED AREA.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PITTSBURG...OMAHA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
CAMP COUNTY IN NORTHEAST TEXAS
FRANKLIN COUNTY IN NORTHEAST TEXAS
MORRIS COUNTY IN NORTHEAST TEXAS
TITUS COUNTY IN NORTHEAST TEXAS
UNTIL 215 AM CDT.
LAT...LON 3334 9527 3302 9531 3294 9514 3294 9489
3292 9467 3327 9470 3338 9499
$$1 follow-up statement
000 WGUS74 KSHV 060553 FFSSHV TXC063-159-343-449-060715- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1252 AM CDT SUN JUN 6 2004 ...FLASH FLOOD WARNINGS REMAIN IN EFFECT THROUGH 215 AM CDT FOR FRANKLIN...TITUS...MORRIS AND CAMP COUNTIES IN NORTHEAST TEXAS... AT 1250 AM...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOWERS AND THUNDERSTORMS ACROSS PORTIONS OF SOUTHERN TITUS COUNTY...EXTENDING EASTWARD INTO MORRIS COUNTY AND SOUTHWARD INTO MUCH OF CAMP COUNTY. THE HEAVIEST RAINFALL WAS OCCURRING FROM NEAR MOUNT PLEASANT...TO NEAR PITTSBURG AND THE LONE STAR AREA. THE RAINFALL HAD ENDED WEST OF THESE AREAS ACROSS FRANKLIN COUNTY. THE ACTIVITY CONTINUES TO MOVE SOUTHEAST NEAR 20 MPH. WHILE THE RAINFALL SHOULD CONTINUE TO TAPER OFF OVER THE NEXT HOUR ACROSS THE WARNED AREA...RUNOFF IS NOT COMPLETE. SEVERAL COUNTY ROADS IN AND AROUND THE LAKE CYPRESS SPRINGS AREA HAVE HIGH WATER OVER THEM INCLUDING COUNTY ROADS 127...4230 AND 3122. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY...OR PAST POLICE BARRICADES. RAPIDLY RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS AND SWEEP THEM AWAY. REMEMBER...TURN AROUND...DONT DROWN. $$ 13
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 7:38 PM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, Jun 5, 7:38 PM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 800 PM CDT SAT JUN 5 2004 .DISCUSSION... SENDING OUT AN EARLY UPDATE THIS EVENING TO INCREASE POPS TO OUR NORTHWEST AND TO ADD MENTION OF HEAVY RAINFALL. MCV EVIDENT ON SHV/FWD RADAR SITES...LOW LEVEL JET INCREASING PER PALESTINE VAD WINDS AND LAPSE ANALYSIS SHOWING DECENT INSTABILITIES ACROSS THIS REGION SUGGEST MORE WIDESPREAD RAINFALL. UPDATE OUT SHORTLY...13. && .PRELIMINARY POINT TEMPS/POPS... SHV 68 86 70 89 / 40 50 30 20 MLU 68 86 69 88 / 40 50 30 20 TXK 67 84 70 89 / 50 40 50 20 TYR 69 87 70 89 / 50 40 20 20 LFK 70 88 70 90 / 50 40 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 13
Hazardous weather outlook, Jun 5, 12:00 PM CDT, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SAT JUN 5 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-061100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT SAT JUN 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THUNDERSTORMS ARE EXPECTED TO INCREASE THIS AFTERNOON AND CONTINUE INTO TONIGHT...MAINLY OVER EAST TEXAS AND SOUTHEAST OKLAHOMA. UPPER LEVEL DISTURBANCES MOVING INTO THE REGION WILL ENHANCE THE POTENTIAL FOR HEAVY RAINFALL...AS WELL AS ISOLATED HIGH WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SEVERAL UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE REGION DURING THE EARLY PART OF NEXT WEEK...PRODUCING THUNDERSTORMS. A FEW THUNDERSTORMS MAY BECOME SEVERE. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 8:41 AM CDT | Flash Flood Warning | SHV | Bowie | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.